Schizophrenia.com

Sexual Side Effects from Abilify

I’m experiencing sexual side effects from Abilify. My erections are weak, and loss of libido.

I was on Invega (Injection form) and it’s been a good 4 months I have been taking Abilify instead.
I’m in the process of getting the Abilify reduced every month. Right now I am at 250ml injections.

Ironically, in the past when I was on a low dose of risperdal (0.75 mg) I had no sexual side effects.

I got my prolactin tested when on Invega and it was 84! Recently got it tested and it dropped to 23. This was about a month and a half ago.
I assume now that my prolactin is in a healthy range and isn’t the problem.

Do you think I should continue Abilify (The dose will continue to be lowered, although probably not every month) or switch to another AP? If so, which one would you recommend?

Abilify killed my sex drive, even after 2 years off of abilify my sex drive is still gone. I would like to sue them, but I can’t.

1 Like

How do you know the Abilify was responsible for the loss of sex drive even after 2 years off?
Were you on another AP or other medication?

Abilify sexual sideaffects are rare. I worried I had it too after I had intercourse with a gorgeously and skilled woman but kept going soft and couldn’t finish (sorry for graphicness). Then I had sex with another woman who was equally as attractive and I ejaculated during sex. The key was that i hadn’t masturbated that day, and I really hyped myself up before sex…if you know what I mean. I used to be able to masturbate six times in a day (that was my record :smile:) so either I’ve gotten older and less horny or abilify is impacting my libido somewhat. But I can deal with it by taking certain precautions. It sounds your libido is worse than mine. I thought of asking my pdoc for viagra. Because other than this I get zero sideaffect from abilify. I’d say if you really have difficulty then switch meds. But try taking sexual precaution first because abilify is a good med! Good luck. I got terrible terrible sexual sideeffect from risperdal. That was reason enough for me to come off it.

Do you think it’s the Invega that is still in my system perhaps? I know it has a long half-life in injection form.

I read somewhere online that “Invega has a long half life range of 25 to 49 days. This is the time it takes for plasma levels to fall by half.
It roughly takes around 5 to 6 half lives for a drug to be eliminated from your system.
Using this calculation then, after your last dose, you could expect it to take anywhere between 150 to 300 days to be cleared from your system.”

I’m hoping my problems are coming from the Invega still in my system rather than the Abilify.

The Invega in injection form takes about 6 months to get out of your system, so it might be it.

1 Like

I haven’t been on a single AP that hasn’t affected my sexual functioning :confused: Risperdal it was definitely the worst as I was not able to achieve orgasm at all.

1 Like

Minnii, hearing that is actually encouraging. Just a couple more months to go.

Regarding Anna’s comment, I’m sorry to hear that. Hopefully you’ll find something which doesn’t have that effect.

I couldnt maintain an erection or size of ■■■■■ on risperidone

How long did you take abilify? I ve been on it since january and my libido was gone after a few months use. Now my doctor is reducing the portion… i wish i’ll get back to normal when it comes to sex life…

Diet is key. Trazodone and cymbalta seem to help. Exercise probably helps.

its been a little under a year, I’m on lower than the lowest dose in injection form and it’s still not enough. I’m going to ask to switch to seroquel

No antidepressants for me, Bipolar type 1. I do exercise and eat well. I weight lift 4-5 times a week with cardio.

Abilify is killing my erections, and it’s too bad cause that’s the only side effect bothering me, aside from the increased sleep.

might sound stupid. But masturbation has become boring on abilify. Erections happen less frequent. I’m almost just not bothered.

Hi @BipolarBear. Yes it’s definitely the Abilify causing my sexual dysfunction. :slight_smile:

@Liina. I took 20mg for 2 years. My private parts were going cold and numb so I had to stop.

have you noticed a dramatic change since stopping Abilify ?*~
I too have similar symptoms i.e Cold and numb .

Anyone especially female experiencing opposite effects?

@SparkleINmn8

Typically, we like to leave inactive threads alone and just start a new thread instead. This is different than how some forums are run, but we do it this way because it frequently upsets users to have old topics revived when they are no longer relevant. It can also be frustrating to the person who revived the thread when they don’t get a reply, because the original poster is no longer active or no longer finds the topic relevant. Feel free to start a new thread on this topic.

Thanks,

Volunteer Moderator
@ZombieMombie